Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 22, 2000, 8:15 PM EDT for Bladen County, North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 2000, 8:15 PM EDT (00:15 UTC)
- Expired
- May 22, 2000, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:25 PM EDT | Hail 0.75 | Tar Heel, NC | Sherriff's Dept. reported dime-size hail. |
| May 22, 8:48 PM EDT | Hail 1.75 | Dublin, NC | Emergency Manager reported golf ball-size hail. |
| May 22, 8:51 PM EDT | Hail 2.5 | Dublin, NC | Television station reported tennis ball-size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2275 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS52 KILM 230016 SVRILM NCC017-230115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 815 PM EDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 915 PM EDT * AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTHEAST OF DUBLIN... OR ABOUT 7 MILES NORTHWEST OF ELIZABETHTOWN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR CLARKTON AT 825 PM EDT AMMON AT 830 PM EDT WHITE LAKE AT 850 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3480 7881 3449 7883 3438 7837 3479 7838
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM EDT, 6 hours earlier.
Area forecast discussion, May 22, 2:15 PM EDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT MON MAY 22 2000 88D MOSAIC SHOWS RW/TRW LINING UP ALONG PRE-FNTL? BDRY JUST OFF OUR CST THEN ACROSS SRN SC/SERN GA. UPR FEATURES HELPING TO SUPPORT THIS ACTIVITY ARE PUSHING E & SHOULD TAKE IT AWAY FROM THE AREA. MSAS DATA SHOWS MAIN SFC FNT BACK ACROSS CENTRAL CAROLINAS. TRW FIRING AHEAD OF THE FNT IN INSTABILITY MAX NEAR RDU-FAY LINE. WATER VAPOR PIX SHOW SMALL RIBBON OF MID/UPR-LVL DRYING APPROACHING W/ JUST CU POPPING UP IN THIS AREA. ADDITIONAL INSOLATION WILL HELP FURTHER DESTABILIZE THE ATMOS BUT BEST CONVERGENCE HAS SHIFTED OFFSHORE. W/OUT ANY REAL GOOD FOCUS FOR CONVECTION... TRW SHOULD BE WIDELY SCT AT BEST & WILL ONLY THROW IN A 20 POP FOR EVE ACTIVITY. DRYING SHOULD INCREASE LATER W/ SKIES BECMG MOCLR. 12Z MODELS & 06Z ETA AGREE ON TAKING THE TROF AXIS OFF THE CST TNGT LEAVING THE CWFA IN NWRLY FLOW. MODELS AGREE IN SENDING SERIES OF WEAK S/WVS ACROSS THE AREA BUT HAVE SOME DISAGREEMENT IN THEIR TIMING. ETA RUNS DEVELOP OMEGA MAX ON TOP OF CWFA TNGT...MAY BE A TAD SPURIOUS. MEANWHILE SFC FNT SLOWLY ADVANCES TO THE CST WHILE DISSIPATING. WEAK LEE TROFFING DEVELOPS LATE TUE/TUE NGT AHEAD OF CDFNT. AIRMASS WILL REMAIN SOMEWHAT UNSTABLE THRU WED W/ BEST PARAMETERS EACH AFTN/EVE. MEAN RHS INCREASE. COMBO OF WEAK SFC BOUNDARY & LIFT W/ INSTABILITY & MOISTURE...WILL INCLUDE 0/30 POP EACH PERIOD. H8 TEMPS & H10-H5 THICKS INCREASE GRADUALLY THRU THE FCST. MOS GRABS THIS CONCEPT OKAY. WILL BLEND MOS W/ LOCAL TEMP SCHEME WHICH ARE IN SOME AGREEMENT. CWF: W/ FNT NEVER REALLY PASSING INTO THE WATERS DIR SHOULD STAY MORE SW THAN W THRU WED. NO FLAGS PLANNED INTO TUE NGT BUT ETA/AVN BRING IN 25KT BLYR WINDS & 35+KT H8 WINDS LATE TUE NGT/WED AHEAD OF THE NEXT SFC FNT. AM LEANING TOWARD GOING 20-25KT WED BUT WILL WAIT TO SEE WHAT CHS/MHX HAVE IN MIND BEFORE DECIDING. PRELIM CCF: ILM BB 063/084 069/089 070 223 FLO BB 063/087 067/091 067 233 MYR BB 065/083 070/088 071 223 .ILM...NONE. LGE
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.